Jump to content
helplinedonate
  • Announcements

    • ForumAdmin

      Frequently Asked Questions - Step by step guides

      Do you need assistance registering, logging in, posting, etc? Please visit the all new Frequently Asked Question Forum for step-by-step guides. Click the link below to access these helpful guides. Frequently Asked Questions
    • ForumAdmin

      Recursos Nuevos en Español

      http://www.parkinson.org/ayuda   http://www.parkinson.org/espanol    
    • ForumAdmin

      Línea de Ayuda 1-800-473-4636

      Línea de Ayuda 1-800-473-4636   ¿Qué es la línea de ayuda 1-800-4PD-INFO (473-4636) de la Fundación Nacional de Parkinson? Es un número de teléfono gratuito que ayuda a las personas con la enfermedad de Parkinson, sus familiares, amigos y profesionales de salud, a solucionar diferentes inquietudes.   La línea de ayuda ofrece: Información actualizada Apoyo emocional Referidos a profesionales de salud Recursos comunitarios Amplia variedad de publicaciones gratis    
Sign in to follow this  
Pathfinder

Tamiflu Response with PD

Recommended Posts

My husband has recently had the flu, he took Tamiflu and quickly recovered from the cough and fever. However, we think the Tamiflu mixed with his PD really did a number on him mentally. It started off with him awake all night Friday night, talking and moving his fingers in the air as if searching and picking up tiny objects. He would walk the floor, becoming more and more agitated. Sunday night was the worst, he got up at 3 am insisted on getting dressed, wrote on imaginary pads an order for a new car,  and could not be consoled or orientated. We took him to the ER for a battery of tests which were all normal, leaving us mystified as to this sudden onset of extreme behaviors .  The Tamiflu inserts say it can cause hallucinations, hearing voices that are not there,  and I am convinced it was the culprit. Today he is back to his normal self, but the exhaustion has took over from the toll that stressed his body so much. He saw people that weren't there, you couldn't reason with him, no comforting him or diverting him worked.

 

If your loved one is prescribed this medication, be very aware of what happened to hubby. It helped with the flu wonderfully, but what we were left with was not worth it. He will never be given this drug again. I just hope he has no lasting damage from it.

 

Dee

  • Like 1

Share this post


Link to post
Share on other sites

Remember I told you something like this could happen?  Just let the drug do its thing and then go off it ASAP.  It's always something.  Glad he's better now.

  • Like 1

Share this post


Link to post
Share on other sites

Remember I told you something like this could happen?  Just let the drug do its thing and then go off it ASAP.  It's always something.  Glad he's better now.

He is utterly exhausted today. He slept in till 9, went back to bed at 11, and was only awake long enough to take his PD Meds. I think he will be a week getting over the agitation and pacing. I feel so bad for him. Thank you for your continued support.

  • Like 1

Share this post


Link to post
Share on other sites

My mom has been losing her hair so I tried giving her something simple like Biotin and it made her grind her teeth so bad that I gave up.   Nothing seems to help her.  She gets some kind of side effects from anything other than food.   Your DH is recovering.   He needs his sleep and it takes time for the Tamiflu to leave his body I assume.  It probably blocked his PD meds  to a certain degree.  I do wish I can keep my mom in a bubble so no harm can get to her ever.   I hope you are getting better too. 

Share this post


Link to post
Share on other sites

My mom has been losing her hair so I tried giving her something simple like Biotin and it made her grind her teeth so bad that I gave up.   Nothing seems to help her.  She gets some kind of side effects from anything other than food.   Your DH is recovering.   He needs his sleep and it takes time for the Tamiflu to leave his body I assume.  It probably blocked his PD meds  to a certain degree.  I do wish I can keep my mom in a bubble so no harm can get to her ever.   I hope you are getting better too.

 

I still have this lingering cough and nausea. Thank you for asking! I am so grateful hubby has stopped the behavior that was making him pace and agitated. He looks so much clearer today, rest and sleep will go a long way to restore him. This is all such a learning process for me, coming up soon on his one year anniversary of PD diagnosis. Until this weekend his dementia hadn't bothered him much, short term memory issues were basically the sum of it. Seeing him struggling this weekend opened my eyes and it really frightened me to my core. I pray he never has to go through that again. I want a bubble for my hubby too!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×